Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Yeast Infection Reaction with Medication
    avatar
    kswank1130 posted:
    Hello,

    So I am a 21 year old female. I recently went to my OBGYN for some vaginal irritation, and itching. She informed me that I had a yeast infection and bacterial vaginosis. Prior to going to the doctor I was only experiencing some itching and redness, but not abnormal discharge or smell. It also did not hurt when I used the bathroom. I was using the Nuvaring and I did notice that when I took it out that the irritation subsided, but when I put it back in for my new cycle the irritation did not come back.


    Anyway, after the doctor diagnosed me with the infections she prescribed Clotrimazole and Betamethasone cream to be applied vaginaly twice a day as needed, Metronidazole Gel to be applied vaginally for 5 days, and also Fluconazole in pill form to be taken once every other day. Besides these medications I currently am just using the Nuvaring.

    So, I am not on my last day (day 5) of treatment. I started noticing about two days ago thick chunky white discharge. I did not experiences this prior to taking the prescribed medications.I took out my Nuvaring this morning to see how bad the discharge was and it was rather heavy.

    My question is; is this normal? I have never had a yeast infection, and I do not seem to be able to find anything like this online. Should i contact my doctor today, or wait until I see her next week? Currently the discharge is the only symptom that I am experiencing.

    Thank you.
    Reply
     
    avatar
    Jane Harrison Hohner, RN, RNP responded:
    Dear kswank: Gosh, you have been given several treatments which should cover for yeast/candida vaginal symptoms, and the metronidazole gel for treating bacterial vaginosis (BV). Given this one would hope that both infections would abate.

    In terms of your contraceptive method, women who wear the NuvaRing have the same healthy vaginal pH as Pill users, but they may have 2-3 times more hydrogen peroxide producing lactobacilli (Vernes, 2004). One study has shown that several subtypes of vaginal yeast can adhere to the NuvaRing (Camacho, 2007), but an increased risk for yeast infections has not been reported. Should a Ring user develop yeast, use of either a cream or suppository antifungal medication does not decrease the Ring's effectiveness as a birth control method (Verhoeven, 2004).

    You might want to wait until 72 hours after the end of the treatment and see if the "chunky", non-irritating discharge subsides. It can take a while for the vaginal ecology to return to its usual balance. It not, return to your GYN for follow up.

    Yours,
    Jane
     
    avatar
    Justinmiller13 replied to Jane Harrison Hohner, RN, RNP's response:
    My girlfriend have blood clots in her period? Is it normal? its the first time she experienced this. her period has slower flow than normal period. Im sorry. Shes so paranoid, shes afraid of getting pregnant. I hope you can help me again. Thankypu very much


    Helpful Tips

    Be the first to post a Tip!

    Expert Blog

    Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

    From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.